Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 14, 2006, 4:24 AM MST. It took effect at Nov 14, 2006, 5:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2006, 4:24 AM MST (11:24 UTC)
- In effect from
- Nov 14, 2006, 5:00 AM MST
- Expired
- Nov 14, 2006, 3:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 141124 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 424 AM MST TUE NOV 14 2006 ...STRONG WIND THIS MORNING... .STRONG GUSTY WINDS WILL OCCUR IN PARTS OF UTAH THIS MORNING BEHIND A COLD FRONT. ACROSS THE SOUTHERN WASATCH FRONT THE WIND WILL GUST OVER 40 MPH FOR ONE TO TWO HOURS EARLY THIS MORNING. IN ADDITION...THE UINTA BASIN WILL HAVE WIND GUSTS NEAR 40 MPH THIS AFTERNOON. UTZ005-015-141700- /O.NEW.KSLC.WI.Y.0025.061114T1200Z-061114T1700Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 424 AM MST TUE NOV 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY FOR WEST CENTRAL UTAH AND THE NORTHWEST DESERTS...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. STRONG NORTHWEST WINDS WILL OCCUR THIS MORNING. GUSTY SOUTHWEST WINDS ACROSS WEST CENTRAL UTAH WILL SHIFT TO THE NORTHWEST EARLY THIS MORNING. NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE ADVISORY AREA THIS MORNING BEFORE DECREASING BY MIDDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ012-141700- /O.NEW.KSLC.WI.Y.0025.061114T1700Z-061114T2200Z/ CASTLE COUNTRY- 424 AM MST TUE NOV 14 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY FOR THE CASTLE COUNTRY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THIS AFTERNOON. WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 141655 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 955 AM MST TUE NOV 14 2006 ...STRONG WIND THIS MORNING... .STRONG GUSTY WINDS WILL OCCUR IN PARTS OF UTAH THIS MORNING BEHIND A COLD FRONT. ACROSS THE SOUTHERN WASATCH FRONT THE WIND WILL GUST OVER 40 MPH FOR ONE TO TWO HOURS EARLY THIS MORNING. IN ADDITION...THE UINTA BASIN WILL HAVE WIND GUSTS NEAR 40 MPH THIS AFTERNOON. UTZ005-015-141800- /O.EXP.KSLC.WI.Y.0025.000000T0000Z-061114T1700Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 955 AM MST TUE NOV 14 2006 ...WIND ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING... THE WIND ADVISORY FOR NORTHWEST AND WEST CENTRAL UTAH WILL EXPIRE BE ALLOWED TO EXPIRE AT 10 AM. GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS NORTHWEST AND WEST CENTRAL UTAH THROUGH THE REMAINDER OF THE MORNING HOURS. HOWEVER THESE WINDS WILL REMAIN BELOW ADVISORY CRITERIA...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ UTZ012-142200- /O.CON.KSLC.WI.Y.0025.061114T1700Z-061114T2200Z/ CASTLE COUNTRY- 955 AM MST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THIS ADVISORY IS IN EFFECT FOR CASTLE COUNTRY IN EAST CENTRAL UTAH. STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THIS AFTERNOON...BEHIND A DEPARTING COLD FRONT. WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 141851 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1151 AM MST TUE NOV 14 2006 ...STRONG WIND THROUGH EARLY AFTERNOON... UTZ005-142200- /O.NEW.KSLC.HW.W.0012.061114T1900Z-061114T2200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1151 AM MST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THIS WARNING IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS...INCLUDING THE INTERSTATE 80 CORRIDOR BETWEEN WENDOVER AND TOOELE VALLEY. STRONG NORTHWEST WINDS HAVE REDEVELOPED THIS MORNING BEHIND A DEPARTING COLD FRONT. WINDS HAVE GUSTED IN EXCESS OF 65 MPH AT WENDOVER LATE THIS MORNING. STRONG WINDS WILL CONTINUE ACROSS THE GREAT SALT LAKE DESERT THROUGH EARLY AFTERNOON. THESE STRONG WINDS WILL IMPACT TRAVEL ALONG INTERSTATE 80...AS WELL AS HIGHWAY 30. MOTORISTS ALONG THESE ROUTES SHOULD USE CAUTION...AND BE PREPARED FOR STRONG CROSSWINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ012-142200- /O.CON.KSLC.WI.Y.0025.000000T0000Z-061114T2200Z/ CASTLE COUNTRY- 1151 AM MST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THIS ADVISORY IS IN EFFECT FOR CASTLE COUNTRY IN EAST CENTRAL UTAH. STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON BEHIND A DEPARTING COLD FRONT. WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 142150 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 PM MST TUE NOV 14 2006 UTZ005-142300- /O.EXP.KSLC.HW.W.0012.000000T0000Z-061114T2200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 250 PM MST TUE NOV 14 2006 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON... THE HIGH WIND WARNING FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS WILL EXPIRE AT 3 PM MST THIS AFTERNOON. WINDS HAVE DIMINISHED ACROSS WESTERN UTAH THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 20 MPH...WITH OCCASIONAL GUSTS TO 30 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. $$ UTZ012-142300- /O.EXP.KSLC.WI.Y.0025.000000T0000Z-061114T2200Z/ CASTLE COUNTRY- 250 PM MST TUE NOV 14 2006 ...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON... THE WIND ADVISORY FOR CASTLE COUNTRY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. WINDS HAVE DIMINISHED ACROSS CASTLE COUNTRY THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 20 MPH...WITH OCCASIONAL GUSTS TO 30 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:00 AM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 14, 3:00 AM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 AM MST TUE NOV 14 2006
.SYNOPSIS...A FAST MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT
WILL MOVE THROUGH THE REGION THIS MORNING. HIGH PRESSURE WILL BUILD
INTO THE AREA BEHIND THIS SYSTEM FOR THE MIDDLE OF THE WEEK.
&&
.DISCUSSION...WARM AIR ADVECTION AND SHORT WAVE TROUGH EMBEDDED IN
NOSE OF 180 KNOT JET GENERATED PERIODS OF PRECIPITATION ACROSS
NORTHERN UTAH OVERNIGHT. STRONG WESTERLY FLOW HAS RESULTED IN
SIGNIFICANT OROGRAPHIC ENHANCEMENT IN THE NORTHERN WASATCH RANGE
WHERE SNOW DATA SUGGESTS .2 TO .4 INCH SNOW WATER HOURLY RATES.
INTENSE PRECIP HAS KEPT SNOW LEVELS DOWN TO 6000 FEET IN THE
HEAVIEST PRECIPITATION WHICH HAS ALSO EXTENDED INTO THE WESTERN
UINTA MOUNTAINS. SOUTH OF THIS PERIODS OF LIGHTER PRECIPITATION HAVE
BEEN OCCURRING.
COLD AIR ADVECTION NOW DEVELOPING OVER NORTHWEST UTAH AS MAIN UPPER
TROUGH RACES EAST AND IS PUSHING A LOW LEVEL COLD FRONT FROM THE
NORTH ACROSS GSL WHICH JUST WENT THROUGH LOGAN AND IS NEAR OGDEN.
LEADING SQUALL LINE OF THUNDERSTORMS WILL IMPACT THE WASATCH FRONT
NEXT COUPLE HOURS. SIMILAR SNOW WATER RATES WILL MOVE INTO THE
SOUTHERN WASATCH RANGE WITH GRAUPEL LIMITING AMOUNTS NEAR 2 INCH PER
HOUR...WHILE STRONG WINDS CONTINUE. APPEARS TOO WARM BEHIND THE
SURFACE FRONT FOR SNOW AT VALLEY FLOOR BUT BAROCLINIC ZONE DOES
BRING SIGNIFICANT COOLING FROM 12Z TO 15Z. HOWEVER STRONG DRYING
AND SUBSIDENCE FOLLOWS THIS SYSTEM AFTER 15Z ALONG THE WASATCH
FRONT. DEEP OMEGA ON TIME HEIGHTS ENDS AROUND 12Z AT KSLC. A BURST
OF SNOW WILL LIKELY DEVELOP IN THE VALLEYS BUT THE DURATION WILL BE
SHORT THUS LIMITING ACCUMULATIONS WITH ANY SIGNIFICANT AMOUNTS ON
THE BENCHES. BAND OF HEAVY RAIN AND MOUNTAIN SNOW WILL SHIFT INTO
CENTRAL UTAH BY MID MORNING. A PERIOD OF SOME VALLEY SNOW ALONG WITH
STRONG NORTHWEST WINDS WILL HAVE AN IMPACT. HAVE ADDED WIND ADVISORY
FOR A NEW HOURS OF STRONG GUSTS AHEAD AND BEHIND THE SURFACE FRONT
IN WESTERN AREAS AS WIND MAY BE THE BIGGEST IMPACT. WILL LIKELY NEED
TO CANCEL SNOW PORTION.
BOUNDARY DIVES INTO SOUTHWEST UTAH BY MIDDAY AND STRONG DRYING
CONTINUES ACROSS THE NORTH WITH DECREASING WINDS AT THE SURFACE
AND ALOFT. POST FRONTAL WINDS WILL CONTINUE TO BE STRONG IN
MOUNTAINS THROUGH MIDDAY EVEN THOUGH MOST SNOW ENDS. ANY LAKE
ENHANCEMENT WILL HAVE A SMALL WINDOW THIS MORNING AS SUBSIDENCE
INVERSION NEAR 600 MB LOWERS TO NEAR 700 MB THIS AFTERNOON. COLD
NIGHT TONIGHT AND THEN UPPER RIDGE BUILDS INTO THE REGION ON
WEDNESDAY FOR SIGNIFICANT WARMING IN UPPER LEVELS. THIS WILL BE SLOW
TO TRANSLATE DOWN TO THE NORTH AND EAST VALLEYS WHERE TEMPS WILL
WARM LITTLE OR BE SIMILAR. HIGH CLOUDS WILL ARRIVE ON WEDNESDAY AND
06Z NAM IN AGREEMENT WITH THE GFS RUNS WHICH DROPS A BAROCLINIC ZONE
ACROSS FAR NORTHERN UTAH ON THURSDAY AND SOUTH INTO THE I-80
CORRIDOR THURSDAY EVENING AS A JET STREAK PASSES OVERHEAD. THIS
HALTS WARMING AND COOLS ALOFT FOR NORTHERN AREAS INTO FRIDAY. SOME
LIGHT PRECIPITATION MAY REACH AS FAR SOUTH AS SLC-PVU DURING
THURSDAY NIGHT.
HAVE KEPT FORECAST INLINE WITH UKMET AND ECMWF WITH MORE PREVAILING
UPPER RIDGING FOR THE WEEKEND INTO MONDAY...THOUGH THE LATEST GFS
RUN DROPS THE BOUNDARY THROUGH UTAH ON SATURDAY AND THEN DEVELOPS
RIDGING FOR SUNDAY AND MONDAY. ENSEMBLE MEAN DOES INDICATE A WEAK
SHORT WAVE TROUGH LOWERING HEIGHTS ON SATURDAY WHICH WOULD SUPPORT
COOLING SPREADING SOUTH ACROSS THE AREA...HOWEVER SPREAD IS LARGE.
&&
.AVIATION...COLD FRONT MOVING ACROSS THE GSL THIS HOUR WILL BRING
A WIND SHIFT TO KSLC NEAR 11Z. POST FRONTAL WINDS COULD GUST
TO 45 KNOTS FOR A COUPLE HOURS THEN DECREASE. A PERIOD OF HEAVY RAIN
AND MVFR EXPECTED WITH COLD FRONT THEN MIXED WITH OR CHANGING TO
LIGHT SNOW AFTER 14Z. 30 PERCENT CHANCE FOR IFR IN SNOW BUT MORE
LIKELY MVFR DURING THE 14-16Z TIME FRAME.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL NOON TODAY FOR ALL UT MTNS
XCP SERN UT UTZ007>010-UTZ017.
SNOW AND BLOWING SNOW ADVISORY UNTIL 11 AM TODAY FOR
UTZ001>004-UTZ006.
WIND ADVISORY UNTIL NOON TODAY FOR UTZ005-015-016
WY...SNOW AND BLOWING SNOW ADVISORY UNTIL NOON TODAY FOR WYZ021.
&&
TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Nov 13, 5:56 PM MST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 556 PM MST MON NOV 13 2006 UTZ001>021-WYZ021-141200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 556 PM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TONIGHT A STRONG BUT MILD WESTERLY FLOW WILL BRING FAIRLY WIDESPREAD PRECIPITATION TO NORTHERN AND CENTRAL UTAH TONIGHT AND IT WILL BRING LOCALLY HEAVY SNOW AND STRONG WINDS TO THE HIGHER ELEVATIONS... INCLUDING SOUTHWEST WYOMING. REFER TO THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG JET STREAM WILL PUSH A COLD FRONT THROUGH UTAH TUESDAY MORNING ACCOMPANIED BY A BURST OF HEAVY SNOW. THIS SNOW AND GUSTY WINDS WILL AFFECT THE TUESDAY MORNING COMMUTE. VERY STRONG WINDS AND HEAVY SNOW WILL OCCUR ACROSS THE MOUNTAINS DURING THE MORNING HOURS. REFER TO THE LATEST WINTER WEATHER STATEMENT FOR DETAILS. WARMER AND DRY WEATHER WILL RETURN ON WEDNESDAY. A WEAK COLD FRONT WILL AFFECT NORTHERN AREAS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 11:51 AM MST | High Wind Warning | SLC | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.